Alert archive / Illinois / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 82, NWS Chicago, IL

July 24, 2016Cook County, Lake County, Illinois

NWS Chicago, IL issued this severe thunderstorm warning at Jul 24, 2016, 5:12 PM CDT for Cook County, Lake County, Illinois. It was in force for 33 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 24, 2016, 5:12 PM CDT (22:12 UTC)
Expired
Jul 24, 2016, 5:45 PM CDT
In force
33 min
Issued by
NWS Chicago, IL
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Cook County, IL, Lake County, IL

The radar

The Chicago radar (KLOT), 56 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 24, 5:12 PM CDTTSTM WND DMG4 Ene Elgin, ILNINE TREES BLOWN DOWN NEAR SHOEFACTORY ROAD AND I-90 IN HANOVER TOWNSHIP. TIME ESTIMATED.
Jul 24, 5:17 PM CDTHAIL 0.5Hoffman Estates, IL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 10.2 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2016-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2068 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2016-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 129 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2068 J/kg
Mixed-layer CIN
-112 J/kg
Mixed-layer LCL
1249 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
129 m²/s²
0-3 km storm-relative helicity
149 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted.

380 
WUUS53 KLOT 242212
SVRLOT
ILC031-097-242245-
/O.NEW.KLOT.SV.W.0082.160724T2212Z-160724T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
512 PM CDT SUN JUL 24 2016

THE NATIONAL WEATHER SERVICE IN CHICAGO  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN COOK COUNTY IN NORTHEASTERN ILLINOIS...
  SOUTHWESTERN LAKE COUNTY IN NORTHEASTERN ILLINOIS...

* UNTIL 545 PM CDT

* AT 511 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER HOFFMAN
  ESTATES...MOVING EAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  ARLINGTON HEIGHTS...SCHAUMBURG...PALATINE...DES PLAINES...MOUNT
  PROSPECT...HOFFMAN ESTATES...BUFFALO GROVE...WHEELING...ROLLING
  MEADOWS...LAKE ZURICH...BARRINGTON...LONG GROVE...LINCOLNSHIRE...
  ROSEMONT...RIVERWOODS...EAST DUNDEE...STREAMWOOD...ELK GROVE VILLAGE...
  PROSPECT HEIGHTS AND INVERNESS.

INCLUDING THE FOLLOWING INTERSTATE...
 I-290 BETWEEN MILE MARKERS 1 AND 3.
 
THIS INCLUDES...  HARPER COLLEGE.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS
ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4220 8793 4200 8786 4202 8817 4202 8823
      4207 8824 4215 8824 4215 8820 4216 8820
TIME...MOT...LOC 2211Z 262DEG 20KT 4207 8814 

HAIL...0.88IN
WIND...60MPH
 
$$

RC
2 follow-up statements
040 
WWUS53 KLOT 242227
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
527 PM CDT SUN JUL 24 2016

ILC031-097-242245-
/O.CON.KLOT.SV.W.0082.000000T0000Z-160724T2245Z/
COOK IL-LAKE IL-
527 PM CDT SUN JUL 24 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR NORTHWESTERN COOK AND SOUTH CENTRAL LAKE COUNTIES...

AT 527 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ROLLING
MEADOWS...MOVING EAST AT 15 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
ARLINGTON HEIGHTS...SCHAUMBURG...PALATINE...DES PLAINES...MOUNT PROSPECT...
HOFFMAN ESTATES...BUFFALO GROVE...WHEELING...ROLLING MEADOWS...
BARRINGTON...LONG GROVE...LINCOLNSHIRE...ROSEMONT...RIVERWOODS...
STREAMWOOD...ELK GROVE VILLAGE...PROSPECT HEIGHTS...INVERNESS...KILDEER
AND SOUTH BARRINGTON.

THIS INCLUDES...  HARPER COLLEGE.
 
INCLUDING THE FOLLOWING INTERSTATE...
 I-290 BETWEEN MILE MARKERS 1 AND 3.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS
ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4220 8793 4200 8786 4202 8817 4202 8822
      4209 8821 4215 8818
TIME...MOT...LOC 2227Z 259DEG 15KT 4208 8806 

HAIL...0.75IN
WIND...60MPH
 
$$

RC
313 
WWUS53 KLOT 242242
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
542 PM CDT SUN JUL 24 2016

ILC031-097-242252-
/O.EXP.KLOT.SV.W.0082.000000T0000Z-160724T2245Z/
COOK IL-LAKE IL-
542 PM CDT SUN JUL 24 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN COOK AND SOUTH
CENTRAL LAKE COUNTIES WILL EXPIRE AT 545 PM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER SMALL
HAIL....GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
CHICAGO .

LAT...LON 4220 8793 4200 8786 4202 8817 4202 8822
      4209 8821 4215 8818
TIME...MOT...LOC 2240Z 262DEG 20KT 4208 8806 

$$

RC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 2:33 PM CDT, 2 hours 39 minutes earlier.

Area forecast discussion, Jul 24, 2:33 PM CDT, 2 hours 39 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
233 PM CDT SUN JUL 24 2016

.SHORT TERM...
230 PM CDT

Through tonight...

Convective trends remain the main focus and the main challenge
through the rest of the afternoon. The cool front continues to
advance east and southeast across southwest WI and eastern IA with
the stratus of earlier now more of an open cell cu field. Ahead of
that, another corridor of low level and mid level convergence
generating mid level accas along with newly developing cumulus. A
few echoes have developed with this area across southeast WI, with
more substantial cell moving toward Milwaukee at 1915z. Additional
outflows from morning storms over the lake are likely meandering
across southern Lake Michigan with some indication of one such
boundary oriented from northwest to southeast from offshore of
Waukegan into central Berrien County, MI. Tough to say if this is
the case though. Instability is extreme and maximized over the
forecast area but recent aircraft soundings still show some
capping in place which may be accounting for the rather slow
increase in cell development.

Expect that the cap will erode and isolated-scattered cells will
continue to develop in the cu/accas field across the northwest
third of the area in the next 1-2 hours. High res convective
allowing models have been little help by showing a range of
possibilities from little if anything to aggressive development
and a substantial line of storms moving through. Will continue
with earlier thinking of scattered coverage with potential for
several clusters working east and southeast. With potential for
more complex storm interaction among several boundaries, and being
co-located with the instability gradient, areas from the northern
Chicago metro southward into NW IN may see the greatest coverage,
with more scattered coverage to the south and west. Storm
progression should be more steady than yesterday. Torrential rain
will be one of the primary concerns, along with damaging wind, but
storm progression may help mitigate max rainfall potential.

Convective coverage will translate southeastward as the front
moves through into the evening. The front may slow as it moves
further south and away from the parent surface low over western
Ontario. This may keep pops lingering in the south but suspect
that may be too high with pops overnight in our southern counties.
Relatively drier air/lower dewpoints will steadily spread in from
the northwest overnight but it will still remain mild with lows
around 70 with lower 70s in the Chicago metro.

MDB

&&

.LONG TERM...
230 PM CDT

Monday through Saturday...

A less oppressive air mass that is probably welcome by many
(including us) will move into the area Monday. Dew points are
still forecast to be in the mid to upper 60s but that will
certainly feel less humid. A small chance for a lingering shower
in the southern CWA during mainly Monday morning, but dry
advection aloft will shunt that chance southward by late morning
or early afternoon with a mainly sunny sky to follow. Surface high
pressure will settle in through Monday night with lows in the mid
60s in most areas.

The upper ridge will deamplify though upper level heights will
not substantially drop through Wednesday. Warm and slightly humid
weather should prevail during that stretch, with temperatures a
few degrees above normal. Lake breeze development will be favored
each day.

A buckle in the northern stream jet will occur in the middle of
the U.S. during Wednesday into Thursday. This will cause low
pressure development in the general mid-Mississippi Valley region,
though there is model differences on when and just how fast. Tend
to prefer the slower 24.12Z EC in this situation than the GFS.
Not seeing a signal for any pronounced severe weather setup over
our area with this system at this time. Behind this system
northerly winds look to prevail into the start to next weekend
with temperatures around late July normals.

MTF

&&

.AVIATION...
For the 18Z TAFs...

Focus continues to be on potential thunderstorm development this
afternoon with the approach of a cool frontal boundary. The front
stretches from south-central WI southwest across eastern IA and is
making steady southeastward progress. The front, as well as
several additional old boundaries from earlier storms over Lake
Michigan, will be the focus for storm development as they converge
on the local area. Expect scattered clusters of storms to develop
over the next few hours and have good confidence in timing of
VCTS/TEMPO TSRA in the latest TAFs. Best coverage may be across
the Chicago metro and points south and east through the afternoon
with RFD having a more limited threat with lesser coverage
expected in that area.

Outside of the storms, some sct-bkn MVFR stratus looks to move in
for a few hours behind the front before dissipating or clearing.
South-southwest winds will turn southwesterly as the front
approaches then west-northwest behind the front. Storms may
provide outflow winds which will result in erratic wind direction
as storms depart. Winds will turn a little more northwesterly this
evening, possibly earlier than in the latest TAFs. Steady
northwest winds are expected Monday. A lake breeze will likely
develop along the lakeshore but is not expected to reach ORD/MDW.
However, GYY will likely see a shift to northeasterly winds Monday
thanks to the lake breeze.

MDB

&&

.MARINE...
230 PM CDT

A cool front will turn winds from southwest to northwest over the
lake tonight. A high pressure ridge will then build into the
region Monday night through Wednesday with variable winds at
times over the southern part of the lake. Low pressure is expected
to develop across the mid-Mississippi Valley to Great Lakes region
during Wednesday Night-Friday, though when exactly and what path
is highly uncertain. Some indications there could be fairly stout
northerly winds for summertime (30 kt) on the backside of this,
though that is highly uncertain at this time.

MTF

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...Heat Advisory...ILZ008-ILZ010-ILZ011-ILZ012-ILZ013-ILZ014-ILZ019-
     ILZ020-ILZ021-ILZ022-ILZ023-ILZ032-ILZ033-ILZ039 UNTIL 7 PM
     Sunday.

IN...Heat Advisory...INZ001-INZ002-INZ010-INZ011-INZ019 UNTIL 7 PM
     Sunday.

LM...NONE.
&&

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Jul 24, 3:49 PM CDT, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
349 PM CDT SUN JUL 24 2016

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
252100-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
349 PM CDT SUN JUL 24 2016 /449 PM EDT SUN JUL 24 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...REST OF THIS AFTERNOON AND TONIGHT.

WEATHER HAZARDS EXPECTED:
  ELEVATED THUNDERSTORM RISK...WITH AN ASSOCIATED:
      LIMITED TORNADO RISK.
      LIMITED HAIL RISK...UP TO HALF DOLLAR SIZE.
      ELEVATED THUNDERSTORM WIND DAMAGE RISK...UP TO 70 MPH.
  ELEVATED FLOODING RISK.
  ELEVATED EXCESSIVE HEAT RISK.

DISCUSSION:

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE INTO THIS EVENING.
THE MAIN THREATS WILL BE TORRENTIAL DOWNPOURS AND DAMAGING WIND GUSTS.
ISOLATED FLOODING IS POSSIBLE WHERE STORMS PERSIST THE LONGEST.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

WEDNESDAY... ELEVATED THUNDERSTORM RISK.
THURSDAY... LIMITED THUNDERSTORM RISK.
FRIDAY... LIMITED THUNDERSTORM RISK.
          HIGH SWIM RISK.
SATURDAY... LIMITED THUNDERSTORM RISK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL LIKELY BE NEEDED THROUGH THE EVENING.

GENERAL STORM MOTION OF THE DAY:

MOVING TOWARD THE NORTHEAST AT 25 MPH LATE THIS AFTERNOON THEN MOVING
TOWARD THE EAST AT 25 MPH THIS EVENING.

&&

LMZ740>745-252100-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
349 PM CDT SUN JUL 24 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...REST OF THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS WILL BE SEEN THROUGH EARLY THIS
EVENING...SEVERAL OF WHICH WILL BE CAPABLE OF GUSTS IN EXCESS
OF 35 KNOTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT THROUGH
FRIDAY.

&&

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-252100-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
349 PM CDT SUN JUL 24 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS WILL BE SEEN ACROSS THE SOUTHERN PART OF
THE LAKE THROUGH EARLY THIS EVENING...SEVERAL OF WHICH WILL BE
CAPABLE OF GUSTS IN EXCESS OF 35 KNOTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT THROUGH
FRIDAY.

&&

MDB/MTF

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO

In the hours before

Special weather statement, Jul 24, 3:09 PM CDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
309 PM CDT SUN JUL 24 2016

ILZ006-242045-
LAKE IL-
309 PM CDT SUN JUL 24 2016

...SPECIAL WEATHER STATEMENT FOR CENTRAL AND EASTERN LAKE COUNTY
UNTIL 345 PM CDT...

AT 308 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
LIBERTYVILLE...MOVING NORTHEAST AT 25 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WAUKEGAN...            NORTH CHICAGO...       GURNEE...
MUNDELEIN...           VERNON HILLS...        ZION...
GRAYSLAKE...           LIBERTYVILLE...        LAKE FOREST...
ROUND LAKE...          BEACH PARK...          LONG GROVE...
PARK CITY...           WINTHROP HARBOR...     GAGES LAKE...
VENETIAN VILLAGE...    LINDENHURST...         HAWTHORN WOODS...
GREEN OAKS...          WADSWORTH...

INCLUDING THE FOLLOWING INTERSTATES...
 I-94 BETWEEN MILE MARKERS 5 AND 19.
 I-294 BETWEEN MILE MARKERS 5 AND 19.

THIS INCLUDES...  COLLEGE OF LAKE COUNTY...GREAT LAKES NAVAL TRAINING
CENTER...IL BEACH STATE PARK...LAKE COUNTY FIELDERS BASEBALL...LAKE
COUNTY IL FAIRGROUNDS...AND SIX FLAGS GREAT AMERICA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4246 8780 4239 8781 4238 8781 4236 8782
      4237 8782 4233 8783 4233 8782 4231 8782
      4230 8783 4226 8782 4220 8800 4233 8813
      4249 8786 4249 8780
TIME...MOT...LOC 2008Z 237DEG 20KT 4229 8800

RC
Special weather statement, Jul 24, 4:53 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
453 PM CDT SUN JUL 24 2016

ILZ012-014-242230-
COOK IL-KANE IL-
453 PM CDT SUN JUL 24 2016

...SPECIAL WEATHER STATEMENT FOR NORTHEASTERN KANE AND NORTHWESTERN
COOK COUNTIES UNTIL 530 PM CDT...

AT 452 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
ELGIN...MOVING EAST AT 20 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ELGIN...               ARLINGTON HEIGHTS...   SCHAUMBURG...
PALATINE...            HOFFMAN ESTATES...     BUFFALO GROVE...
CARPENTERSVILLE...     ROLLING MEADOWS...     ROSELLE...
BARRINGTON...          SLEEPY HOLLOW...       EAST DUNDEE...
BARTLETT...            STREAMWOOD...          HANOVER PARK...
ELK GROVE VILLAGE...   WOOD DALE...           ITASCA...
INVERNESS...           WEST DUNDEE...

INCLUDING THE FOLLOWING INTERSTATES...
 I-90 BETWEEN MILE MARKERS 22 AND 30.
 I-290 BETWEEN MILE MARKERS 1 AND 4.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4199 8798 4199 8826 4198 8826 4198 8838
      4211 8840 4216 8822 4215 8797
TIME...MOT...LOC 2152Z 260DEG 18KT 4204 8825

RC

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 7:00 PM CDTSpecial Weather StatementLOTCook45 min
Jul 23, 7:04 PM CDTSpecial Weather StatementLOTBoone, Winnebago26 min
Jul 23, 7:33 PM CDTSevere Thunderstorm WarningLOTLee, Ogle42 min
Jul 23, 8:07 PM CDTSevere Thunderstorm WarningLOTLee, Ogle53 min
Jul 23, 8:44 PM CDTSevere Thunderstorm WarningLOTDeKalb, Lee, Ogle46 min
Jul 23, 8:52 PM CDTAreal Flood AdvisoryLOTOgle, Winnebago3 hr
Jul 23, 9:22 PM CDTSpecial Weather StatementLOTDuPage, Kane38 min
Jul 23, 9:29 PM CDTSpecial Weather StatementLOTKendall61 min
Jul 23, 10:00 PM CDTSpecial Weather StatementLOTCook, DuPage45 min
Jul 23, 10:30 PM CDTSpecial Marine WarningLOT90 min
Jul 23, 10:59 PM CDTAreal Flood WarningLOTBoone, McHenry, Winnebago12 hr
Jul 23, 11:13 PM CDTSpecial Weather StatementLOTKankakee62 min
Jul 24, 12:33 AM CDTRiver Flood AdvisoryLOTCook39 hr
Jul 24, 3:27 AM CDTHeat AdvisoryLOTDeKalb, DuPage, Ford, Grundy, Iroquois, Kane and 6 more16 hr
Jul 24, 6:56 AM CDTRiver Flood AdvisoryLOTWill29 hr
Jul 24, 3:09 PM CDTSpecial Weather StatementLOTLake36 min
Jul 24, 3:12 PM CDTSpecial Marine WarningLOT93 min
Jul 24, 4:53 PM CDTSpecial Weather StatementLOTKane37 min
Jul 24, 5:22 PM CDTSpecial Marine WarningLOT53 min
Jul 24, 5:32 PM CDTSpecial Weather StatementLOTLaSalle28 min
Jul 24, 5:46 PM CDTSpecial Weather StatementLOTCook44 min
Jul 24, 5:48 PM CDTAreal Flood AdvisoryLOTCook, DuPage, Lake4 hr
Jul 24, 5:53 PM CDTSpecial Weather StatementLOTDuPage37 min
Jul 24, 6:00 PM CDTSpecial Weather StatementLOTLaSalle45 min
Jul 24, 6:15 PM CDTSpecial Marine WarningLOT2 hr
Jul 24, 6:20 PM CDTSevere Thunderstorm WarningLOTCook40 min
Jul 24, 6:26 PM CDTSpecial Weather StatementLOTDuPage34 min
Jul 24, 6:28 PM CDTFlash Flood WarningLOTCook4 hr
Jul 24, 6:30 PM CDTSevere Thunderstorm WarningLOTGrundy, Kendall, LaSalle30 min
Jul 24, 6:35 PM CDTSevere Thunderstorm WarningLOTCook25 min
Jul 24, 6:59 PM CDTSevere Thunderstorm WarningLOTCook, DuPage46 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.